Alert archive / California / High Wind Warnings in 2006

High Wind Warning 8, NWS San Diego, CA

December 2, 20064 counties in California

NWS San Diego, CA issued this high wind warning at Dec 2, 2006, 9:05 AM PST for 4 counties in California. It took effect at Dec 2, 2006, 4:00 PM PST. It was in force for 24 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 2, 2006, 9:05 AM PST (17:05 UTC)
In effect from
Dec 2, 2006, 4:00 PM PST
Expired
Dec 3, 2006, 4:00 PM PST
In force
24 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 3, 6:39 AM PSTNON-TSTM WND GST 0San Bernardino, CAREPORTED FROM THE PALM AVE. ELEM. SCHOOL-92 KTS GUST AT 639AM. 7 GUSTS OVER 75 KTS THIS AM.
Dec 3, 8:55 AM PSTNON-TSTM WND DMGValley Center, CASIXTEEN POWER POLES DOWNED DUE TO DAMAGING WINDS. VALLEY CENTER ROAD CLOSED UNTIL MONDAY MORNING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 5.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4465 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 021705
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
905 AM PST SAT DEC 2 2006

...STRONG GUSTY OFFSHORE WINDS WILL DEVELOP AGAIN THROUGH TONIGHT
AND SUNDAY MORNING ACROSS SOUTHERN CALIFORNIA...

.HIGH PRESSURE REBUILDING OVER THE GREAT BASIN WILL BRING ANOTHER
ROUND OF STRONG AND GUSTY SANTA ANA WINDS THROUGH SUNDAY. THE
STRONGEST WINDS WILL DEVELOP LATER THIS EVENING AND CONTINUE INTO 
SUNDAY AFTERNOON...THEN DECREASE BY LATE IN THE DAY. GUSTY EAST
WINDS WILL PERSIST IN SOME AREAS FOR SUNDAY NIGHT AND MONDAY BUT
NOT AS STRONG.

A HIGH WIND WARNING HAS BEEN ISSUED FOR THE MOUNTAINS AND THE
INLAND EMPIRE FROM 4 PM THIS AFTERNOON THROUGH 4 PM SUNDAY.
NORTHEAST TO EAST WINDS 20 TO 40 MPH WITH GUSTS NEAR 65 MPH WILL
AFFECT THE WIND PRONE AREAS NEAR AND BELOW THE PASSES AND CANYONS
DURING THIS PERIOD. ELSEWHERE...A WIND ADVISORY IS POSTED FOR THE
ORANGE COUNTY COASTAL AREAS AND SAN DIEGO COUNTY VALLEYS THROUGH 
4 PM SUNDAY.

CAZ048-055>058-030000-
/O.UPG.KSGX.HW.A.0005.061203T0000Z-061204T0200Z/
/O.NEW.KSGX.HW.W.0008.061203T0000Z-061204T0000Z/
/O.CON.KSGX.WI.Y.0031.000000T0000Z-061203T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
905 AM PST SAT DEC 2 2006

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM
PST SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

LOCALLY GUSTY NORTHEAST TO EAST WINDS WILL OCCUR TODAY...AND THEN 
STRONGER WINDS WILL DEVELOP LATER THIS EVENING AND CONTINUE THROUGH
SUNDAY AFTERNOON. PEAK WINDS IN AND BELOW THE MOUNTAIN PASSES AND
CANYONS WILL REACH 20 TO 40 MPH WITH GUSTS NEAR 65 MPH.

THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT THROUGH THE MOUNTAINS...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. VISIBILITIES
WILL BE LOCALLY REDUCED IN BLOWING DUST AND SAND AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-050-030115-
/O.UPG.KSGX.HW.A.0005.061203T0000Z-061204T0200Z/
/O.EXB.KSGX.WI.Y.0031.000000T0000Z-061204T0000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
905 AM PST SAT DEC 2 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST SUNDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

GUSTY NORTHEAST TO EAST WINDS WILL BEGIN TO DEVELOP TODAY...AND 
THEN STRONGER WINDS ARE EXPECTED LATER THIS EVENING THROUGH SUNDAY
AFTERNOON. IN THE WIND PRONE AREAS ESPECIALLY BELOW THE MOUNTAIN
PASSES AND CANYONS...WINDS OF 20 TO 35 MPH ARE EXPECTED WITH
LOCAL GUSTS TO NEAR 50 MPH. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. VISIBILITIES MAY BE
LOCALLY REDUCED IN BLOWING DUST AT TIMES.

$$

LAVIS
4 follow-up statements
000 
WWUS76 KSGX 030020
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
420 PM PST SAT DEC 2 2006

...STRONG SANTA ANA WINDS ACROSS SOUTHERN CALIFORNIA TONIGHT AND 
SUNDAY...

.A HUGE DOME OF HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL
BRING ANOTHER ROUND OF STRONG AND GUSTY SANTA ANA WINDS TONIGHT
AND SUNDAY. THE NORTHEAST WINDS WILL PERSIST IN SOME AREAS SUNDAY
NIGHT AND MONDAY BUT WONT BE QUITE AS STRONG.

A HIGH WIND WARNING IS IN EFFECT MOUNTAINS AND THE INLAND EMPIRE
FROM THROUGH 4 PM SUNDAY. DAMAGING NORTHEAST WINDS FROM 20 TO 40
MPH WITH GUSTS IN EXCESS OF 65 MPH IN WIND PRONE PASSES AND
CANYONS ARE LIKELY. 

A WIND ADVISORY IS POSTED FOR THE ORANGE COUNTY COASTAL AREAS AND
SAN DIEGO COUNTY VALLEYS THROUGH 4 PM SUNDAY.

CAZ048-055>058-030800-
/O.EXP.KSGX.WI.Y.0031.000000T0000Z-061203T0000Z/
/O.CON.KSGX.HW.W.0008.000000T0000Z-061204T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
420 PM PST SAT DEC 2 2006

...WIND ADVISORY HAS EXPIRED...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY.

STRONG DAMAGING NORTHEAST WINDS ARE LIKELY TONIGHT AND SUNDAY. PEAK
WINDS IN AND BELOW THE MOUNTAIN PASSES AND CANYONS WILL REACH 25 TO
45 MPH WITH GUSTS IN EXCESS OF 65 MPH.

THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT THROUGH THE
MOUNTAINS... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. VISIBILITIES WILL BE LOCALLY REDUCED IN BLOWING DUST AND
SAND AT TIMES.

$$

CAZ042-050-030800-
/O.CON.KSGX.WI.Y.0031.000000T0000Z-061204T0000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
420 PM PST SAT DEC 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. 

STRONG NORTHEAST WINDS WILL CONTINUE TONIGHT AND SUNDAY. IN THE
WIND PRONE AREAS ESPECIALLY BELOW THE MOUNTAIN PASSES AND
CANYONS...WINDS OF 20 TO 35 MPH ARE EXPECTED WITH LOCAL GUSTS TO
50 MPH.

THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. VISIBILITIES MAY BE LOCALLY
REDUCED IN BLOWING DUST AT TIMES.

$$

MOEDE
000 
WWUS76 KSGX 030805
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1205 AM PST SUN DEC 3 2006

...STRONG SANTA ANA WINDS ACROSS SOUTHERN CALIFORNIA WILL CONTINUE TODAY...

.A HUGE DOME OF HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL
BRING ANOTHER ROUND OF STRONG...GUSTY SANTA ANA WINDS TODAY. THE
NORTHEAST WINDS WILL PERSIST IN SOME AREAS TONIGHT AND
MONDAY...THOUGH NOT QUITE AS STRONG.

A HIGH WIND WARNING IS IN EFFECT FOR THE MOUNTAINS AND THE INLAND
EMPIRE THROUGH 4 PM TODAY. DAMAGING NORTHEAST WINDS FROM 20 TO 40
MPH WITH GUSTS IN EXCESS OF 65 MPH IN WIND PRONE PASSES AND
CANYONS ARE LIKELY.

A WIND ADVISORY REMAINS IN EFFECT FOR THE ORANGE COUNTY COASTAL
AREAS AND SAN DIEGO COUNTY VALLEYS THROUGH 4 PM TODAY.

CAZ048-055>058-031615-
/O.CON.KSGX.HW.W.0008.000000T0000Z-061204T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
1205 AM PST SUN DEC 3 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

STRONG DAMAGING NORTHEAST WINDS WILL CONTINUE TODAY. PEAK WINDS
IN AND BELOW THE MOUNTAIN PASSES AND CANYONS WILL REACH 20 TO 40
MPH WITH GUSTS IN EXCESS OF 65 MPH.

THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT THROUGH THE
MOUNTAINS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. VISIBILITIES WILL BE LOCALLY REDUCED IN BLOWING DUST AND
SAND AT TIMES.

$$

CAZ042-050-031615-
/O.CON.KSGX.WI.Y.0031.000000T0000Z-061204T0000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
1205 AM PST SUN DEC 3 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

STRONG NORTHEAST WINDS WILL CONTINUE TODAY. IN THE WIND PRONE
AREAS BELOW THE MOUNTAIN PASSES AND CANYONS...WINDS OF 20 TO 35
MPH ARE EXPECTED WITH LOCAL GUSTS TO 50 MPH.

THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. VISIBILITIES MAY BE LOCALLY
REDUCED IN BLOWING DUST AT TIMES.

$$

MAXWELL
000 
WWUS76 KSGX 031649
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
849 AM PST SUN DEC 3 2006

...STRONG GUSTY SANTA ANA WINDS ACROSS SOUTHERN CALIFORNIA TODAY...

.ANOTHER ROUND OF STRONG AND GUSTY SANTA ANA WINDS WAS IN PROGRESS
THIS MORNING. THE STRONGEST AND MOST WIDESPREAD WINDS WILL OCCUR 
THIS MORNING AND EARLY THIS AFTERNOON...WITH AREAS OF NORTHEAST TO
EAST WINDS 20 TO 40 MPH AND GUSTS IN EXCESS OF 65 MPH IN AND NEAR
THE WIND PRONE PASSES AND CANYONS. 

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE MOUNTAINS AND THE
INLAND EMPIRE THROUGH 4 PM TODAY...AND A WIND ADVISORY REMAINS IN
EFFECT FOR THE ORANGE COUNTY COASTAL AREAS AND SAN DIEGO COUNTY
VALLEYS THROUGH 4 PM TODAY.

THE GUSTY NORTHEAST TO EAST WINDS WILL PERSIST IN SOME AREAS
TONIGHT AND MONDAY...THOUGH NOT AS STRONG.

CAZ048-055>058-040000-
/O.CON.KSGX.HW.W.0008.000000T0000Z-061204T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
849 AM PST SUN DEC 3 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

STRONG NORTHEAST TO EAST WINDS WILL CONTINUE TODAY. PEAK WINDS IN
AND BELOW THE MOUNTAIN PASSES AND CANYONS WILL REACH 20 TO 40 MPH
WITH GUSTS IN EXCESS OF 65 MPH. THE STRONGEST WINDS WILL OCCUR
THIS MORNING AND EARLY THIS AFTERNOON...THEN WINDS WILL DECREASE 
LATER TODAY. GUSTY WINDS WILL PERSIST IN SOME AREAS TONIGHT AND
MONDAY BUT NOT AS STRONG. 

THE STRONG WINDS TODAY WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
MOTORISTS WITH HIGH PROFILE VEHICLES. VISIBILITIES WILL BE LOCALLY
REDUCED IN BLOWING DUST AND SAND AT TIMES. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES.

$$

CAZ042-050-040000-
/O.CON.KSGX.WI.Y.0031.000000T0000Z-061204T0000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
849 AM PST SUN DEC 3 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

STRONG GUSTY NORTHEAST TO EAST WINDS WILL CONTINUE TODAY. IN THE
WIND PRONE AREAS BELOW THE MOUNTAIN PASSES AND CANYONS...WINDS OF
20 TO 35 MPH ARE EXPECTED WITH LOCAL GUSTS TO 50 MPH.

THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
MOTORISTS WITH HIGH PROFILE VEHICLES. USE EXTRA CAUTION.
VISIBILITIES MAY BE LOCALLY REDUCED IN BLOWING DUST AT TIMES.

$$

LAVIS
000 
WWUS76 KSGX 040008
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
408 PM PST SUN DEC 3 2006

...SANTA ANA WINDS WILL CONTINUE INTO MONDAY...

.GUSTY EAST WINDS WILL CONTINUE IN THE MOUNTAINS PASSES TONIGHT
AND MONDAY...AND A WIND ADVISORY HAS BEEN ISSUED FOR THE MOUNTAINS
AND THE INLAND EMPIRE THROUGH 2 PM MONDAY. HOWEVER...THE WINDS
WONT BE AS STRONG AS THEY WERE EARLIER TODAY.

CAZ048-055>058-040800-
/O.EXP.KSGX.HW.W.0008.000000T0000Z-061204T0000Z/
/O.NEW.KSGX.WI.Y.0032.061204T0008Z-061204T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
408 PM PST SUN DEC 3 2006

...HIGH WIND WARNING HAS EXPIRED...
...WIND ADVISORY IN EFFECT UNTIL 2 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST MONDAY. THE HIGH
WIND WARNING IS NO LONGER IN EFFECT. 

EAST WINDS WILL CONTINUE TONIGHT THROUGH EARLY MONDAY AFTERNOON.
SUSTAINED WINDS FROM 15 TO 30 MPH ARE LIKELY IN AND BELOW THE
MOUNTAIN PASSES AND CANYONS...GUSTING AT TIMES TO 45 MPH. THE
STRONGEST WINDS WILL OCCUR LATE TONIGHT AND MONDAY MORNING...THEN
SUBSIDE MONDAY AFTERNOON.

THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-050-040115-
/O.EXP.KSGX.WI.Y.0031.000000T0000Z-061204T0000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
408 PM PST SUN DEC 3 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR COASTAL ORANGE COUNTY AND THE SAN DIEGO
VALLEYS IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Dec 2, 3:15 AM PST, 5 hours 50 minutes earlier.

Area forecast discussion, Dec 2, 3:15 AM PST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
315 AM PST SAT DEC 2 2006

.SYNOPSIS...STRONG HIGH PRESSURE OVER THE GREAT BASIN WILL BRING
INCREASING WINDS THROUGH AND BELOW PASSES AND CANYONS TODAY THROUGH
SUNDAY MORNING...WITH SANTA ANA WINDS EXPECTED SUNDAY. THE WINDS
WILL DECREASE GRADUALLY SUNDAY NIGHT THROUGH TUESDAY.
OTHERWISE...SKIES WILL BE CLEAR WITH MILD DAYS...COOL NIGHTS AND
VERY LOW HUMIDITIES. ONSHORE FLOW WILL DEVELOP AND SLOWLY INCREASE
THE SECOND HALF OF NEXT WEEK AND BRING A RETURN OF THE MARINE LAYER.
A PACIFIC SYSTEM HAS THE POTENTIAL TO BRING PRECIPITATION BY NEXT
WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

SURFACE PRESSURE GRADIENTS WERE OFFSHORE...WITH GRADIENTS INCREASING
TO THE NORTH. AT 10Z...THE SAN-TPH GRADIENT WAS OVER 9 MB OFFSHORE
WHICH WILL BRING MODERATELY STRONG WINDS TODAY BELOW PASSES/CANYONS.
ONTARIO ACARS WINDS OF 30-35 KNOTS AT 2000 FEET ARE SURFACING IN N
PARTS OF THE INLAND EMPIRE. THAT SAME SAN-TPH GRADIENT COULD BE 15
MB OR MORE BY SUNDAY MORNING. WINDS ALOFT...GENERALLY ABOVE ABOUT
800 MB WILL BE RELATIVELY LIGHT...GENERALLY 10-15 KNOTS...BUT 850 MB
WINDS COULD BE AS MUCH AS 40 KNOTS BY SUNDAY MORNING. GIVEN THAT
MOST OF THE WIND AND COLD AIR ADVECTION WILL BE LOW LEVEL...SO THE
WIND SHOULD BE FAIRLY WIDESPREAD. STRONGEST GUSTS WILL PROBABLY BE
AROUND 65 MPH SUNDAY MORNING BELOW THE CAJON PASS...IN THE SANTA ANA
MOUNTAINS...AND POSSIBLY A FEW SPOTS IN THE SAN DIEGO COUNTY
MOUNTAINS/WESTERN FOOTHILLS. STRONG GUSTS COULD AFFECT OTHER
AREAS...INCLUDING PARTS OF THE ORANGE COUNTY COAST.

THERE WILL BE FIRE WEATHER CONCERNS DUE TO THE WINDS AS WELL AS VERY
LOW HUMIDITIES...LIKELY BELOW 10 PERCENT FOR LONG DURATIONS IN MOST
INLAND AREAS FOR EXTENDED TIME PERIODS BOTH SATURDAY AND SUNDAY.
THESE HUMIDITIES COULD REACH THE COAST SUNDAY. THUS...THE RED FLAG
WARNING IS IN EFFECT THROUGH SUNDAY...AND IT WILL LIKELY BE EXTENDED
AT LEAST THROUGH MONDAY DURING THE DAY SHIFT.

TEMPS WILL BE MILD W OF THE MTNS AGAIN TODAY...BUT THE MTNS AND
DESERTS WILL BE COOLER DUE TO THE INCREASING COLD AIR ADVECTION.
SLIGHT COOLING IS EXPECTED IN MOST AREAS SUNDAY. NIGHTTIME TEMPS
WILL BE MILD IN WINDY AREAS...BUT WIND-SHELTERED AREAS SHOULD BE
CHILLY...THOUGH NOT AS COLD AS THU/FRI AM.

ONSHORE FLOW SHOULD RETURN TUE OR WED...AND THE MARINE LAYER WILL
GRADUALLY START TO BUILD THEN. THE MID-PACIFIC JET STREAM WILL BE
FAIRLY ACTIVE ON/JUST NORTH OF OUR LATITUDE MOST OF NEXT WEEK...AND
A SYSTEM ASSOCIATED WITH THAT JET COULD MOVE INTO CALIFORNIA AROUND
THE END OF THE WEEK. CURRENT MODELS HAVE THE SYSTEM APPEARING FAIRLY
WEAK AND FAST MOVING...BUT THIS COULD HAVE ENOUGH MOISTURE FOR
PRECIP AS AN MJO SIGNATURE COULD BE DEVELOPING OVER THE EQUATORIAL
MIDDLE-WEST PACIFIC.

&&

.AVIATION...
NORTHEAST FLOW STRENGTHENING DURING NEXT 24 HOURS. EXPECT NOCTURNAL
INVERSIONS WILL KEEP WINDS FROM SURFACING AT MOST AIRPORTS  UNTIL
0800 PST/1600 UTC...HOWEVER THIS ALSO WILL RESULT IN LOW LEVEL WIND
SHEAR OVER SAME LOCATIONS UNTIL THE INVERSION BREAKS. A BRIEF PERIOD
OF ONSHORE PRESSURE GRADIENTS THIS AFTERNOON DUE TO DIURNAL EFFECTS
WILL ALLOW A WEAK SEA BREEZE TO DEVELOP THAT SHOULD COUNTER/LIFT THE
NORTHEAST WINDS AT ELEVATIONS BELOW 700 FEET...ROUGHLY WEST OF
INTERSTATE 15...THEN SHORTLY AFTER SUNSET...BETWEEN 0100-0200 UTC
NORTHEAST WINDS OUGHT TO RESURFACE AT ALL LOCATIONS...UNTIL AROUND
MIDNIGHT/0800 UTC WHEN ANOTHER NOCTURNAL INVERSION IS EXPECTED TO
FORM. ALONG WITH THE WIND SHEAR PROBLEM OVER THE COASTAL
AIRPORTS...ALL AREAS WEST AND SOUTHWEST OF THE MOUNTAINS WILL
EXPERIENCE MOUNTAIN WAVE ACTIVITY WITH MODERATE TO SEVERE TURBULENCE
THROUGHOUT THE NEXT 24 HOURS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY AND HIGH WIND WATCH FOR SANTA ANA WINDS THIS WEEKEND.
SEE LAXNPWSGX.
RED FLAG WARNING FOR THE MOUNTAINS...INLAND VALLEYS AND ORANGE
COUNTY COASTAL AREAS THROUGH SUNDAY. SEE LAXRFWSGX.

&&

PUBLIC...MAXWELL
AVIATION...BALFOUR
Hazardous weather outlook, Dec 2, 4:00 AM PST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST SAT DEC 2 2006

CAZ042-048-050-055-056-057-058-060-061-062-030000-
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST SAT DEC 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT.

OFFSHORE FLOW WILL INCREASE AND BECOME SANTA ANA WINDS TONIGHT. THIS
WILL BE ACCOMPANIED BY VERY LOW HUMIDITIES...BELOW 10 PERCENT AT
TIMES.

A RED FLAG WARNING IS IN EFFECT FOR THE MOUNTAINS...INLAND
VALLEYS AND ORANGE COUNTY THROUGH TONIGHT. SEE LAXRFWSGX FOR MORE
DETAILS.

A WIND ADVISORY IS IN EFFECT FOR THE MOUNTAINS AND VALLEYS THROUGH
THIS AFTERNOON...AND A HIGH WIND WATCH IS IN EFFECT FOR THE
MOUNTAINS...VALLEYS AND ORANGE COUNTY COASTAL AREAS TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY.

LOW HUMIDITY AND GUSTY SANTA ANA WINDS WILL CONTINUE CRITICAL FIRE
WEATHER CONDITIONS THROUGH SUNDAY...WITH LOW HUMIDITIES POSSIBLY
CONTINUING THROUGH TUESDAY.

A RED FLAG WARNING IS IN EFFECT FOR THE MOUNTAINS...INLAND VALLEYS
AND ORANGE COUNTY THROUGH SUNDAY. SEE LAXRFWSGX FOR MORE DETAILS.

THE HIGH WIND WATCH CONTINUES THROUGH SUNDAY.

MAXWELL

Nearby

High Wind Warnings in California, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.